Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 13, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 19, 2025, 2:45 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 20, 2025, 1:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 2:45 AM CDT (07:45 UTC)
- In effect from
- Sep 20, 2025, 1:00 AM CDT
- Expired
- Sep 20, 2025, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
Counties Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WHUS43 KGRB 190745 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 245 AM CDT Fri Sep 19 2025 WIZ040-050-191545- /O.NEW.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/ Kewaunee-Manitowoc- 245 AM CDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From late tonight through Saturday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
6 follow-up statements
682 WHUS43 KGRB 191448 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 948 AM CDT Fri Sep 19 2025 WIZ040-050-200400- /O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/ Kewaunee-Manitowoc- 948 AM CDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From late tonight through Saturday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
804 WHUS43 KGRB 192002 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 302 PM CDT Fri Sep 19 2025 WIZ040-050-200415- /O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/ Kewaunee-Manitowoc- 302 PM CDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON... * WHAT...High waves and dangerous expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 AM CDT Saturday through Saturday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
799 WHUS43 KGRB 200250 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 950 PM CDT Fri Sep 19 2025 WIZ040-050-201100- /O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/ Kewaunee-Manitowoc- 950 PM CDT Fri Sep 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SATURDAY THROUGH SATURDAY AFTERNOON... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 AM CDT Saturday through Saturday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
775 WHUS43 KGRB 200752 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 252 AM CDT Sat Sep 20 2025 WIZ040-050-201600- /O.CON.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/ Kewaunee-Manitowoc- 252 AM CDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 1 AM CDT Saturday through Saturday afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
538 WHUS43 KGRB 201458 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 958 AM CDT Sat Sep 20 2025 WIZ040-050-202100- /O.CON.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/ Kewaunee-Manitowoc- 958 AM CDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...High waves and dangerous currents expected to subside this afternoon. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
698 WHUS43 KGRB 202033 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 333 PM CDT Sat Sep 20 2025 WIZ040-050-202145- /O.EXP.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/ Kewaunee-Manitowoc- 333 PM CDT Sat Sep 20 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Waves have subsided this afternoon, thus the risk of rip currents has diminished. $$ Eckberg
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 11:06 PM CDT, 3 hours 39 minutes earlier. Its key messages:
- Periodic chances for showers and thunderstorms are expected Friday into early next week. The severe weather threat remains low.
- Conditions hazardous to small craft will be possible on Lake Michigan waters south of Two Rivers Friday night into Saturday morning. There will likewise be increased potential for rip currents on Lake Michigan beaches along this section of shoreline.
Area forecast discussion, Sep 18, 11:06 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1106 PM CDT Thu Sep 18 2025 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Periodic chances for showers and thunderstorms are expected Friday into early next week. The severe weather threat remains low. - Conditions hazardous to small craft will be possible on Lake Michigan waters south of Two Rivers Friday night into Saturday morning. There will likewise be increased potential for rip currents on Lake Michigan beaches along this section of shoreline. && .DISCUSSION... Issued at 157 PM CDT Thu Sep 18 2025 Short Term...Tonight and Friday This afternoon... Radar continues to show returns popping over northern and east-central Wisconsin this afternoon where instability has been allowed to build in the vicinity of a cold front. Any rumbles of thunder were confined to the southern Fox Valley. Low-level moisture likewise continues to stream north of the frontal boundary as a deformation zone associated with low pressure over South Dakota takes residence over western Wisconsin. Broken stratus/stratocu deck has persisted over much of northeast Wisconsin as a result. Forecast over the course of the next 24 hours remains volatile, with several chances for low impact rain/storms existing across the forecast area. Thunder potential will be on the rise mainly over northern Wisconsin later this afternoon and evening as MUCAPEs approach 1,000 J/kg, though coverage will remain scattered at best as stability increases from the east. Better chances for rain/storms then arrive Friday afternoon as an upper trough interacts with a moisture corridor of PWATs around 175 to 200% of normal. Brief periods of moderate to heavy rain will thus be possible Friday afternoon and evening as the cold front sinks south, especially if/where showers train over the same area. Post- frontal temperatures then drop into the mid 60s across the Northwoods Friday afternoon, while remaining in the mid to upper 70s in/around the Fox Valley. Fog... Patchy fog will be possible late tonight into early Friday morning along/north of Highway 29 as a low-level inversion traps remnant moisture from recent rainfall near the surface. Any fog should then quickly scatter out by daybreak as winds pick up out of the east. Another possibility is that this moisture could manifest as low stratus instead. Long Term...Friday Night Through Thursday A slow moving upper trough will be the main driver for the active weather over much of the extended, bringing another push of warmer, more moist air into the region. Active Weather... As the upper trough moves eastwards, a push of warmth and moisture will move into the region Friday night, bringing with it a chance for scattered rainfall. Elevated instability during this period ranges around 200-500 J/kg, which would support some rumbles of thunder at times, but any stronger storms seem unlikely at this time. Some isolated to scattered shower activity may then stick around on Saturday before the next surge of instability arrives on Sunday, bringing another round of more widespread precipitation to the region. Instability parameters for Sunday are a little better than the day prior, but do largely depend upon clearing for some surface heating earlier in the day. If this occurs, thunder will be more likely once again, but given the long skinny soundings and relatively weak shear, the threat of severe weather remains low. Finally, a stacked low pressure system is expected to develop over the Central Plains next week, but the path of this low continues to change. Current trends would take the active weather south of our area, which would reduce any active weather impacts. Temperatures... High temperatures will hold fairly steady over the weekend into next week, with high temperatures remaining fairly solidly in the upper 60s to lower 70s. Marine... The incoming active weather for Friday night will likely also bring some increasing winds and waves for the Friday night period, which may pose a concern for mariners and beach goers. && .AVIATION...for 06Z TAF Issuance Issued at 1105 PM CDT Thu Sep 18 2025 Variable conditions have developed this evening across the region, with low stratus and light fog over southern portions of the Fox Valley to the lakeshore (MTW) and IFR status also over north-central WI (RHI). VFR conditions are present elsewhere. Eventually, more of the area will see IFR to MVFR cigs overnight through Friday morning. Conditions will improve for all but the lakeshore on Friday afternoon as stratus and fog may linger much of the day at MTW. Though an isolated shower could occur overnight into Friday morning, greatest risk for showers and storms will not occur until later Friday afternoon into Friday evening, especially at CWA/AUW and RHI. Have introduced some PROB30 groups late on Friday for these terminals, followed by prevailing groups for showers or even thunder (CWA/AUW). VFR cigs will eventually give way to lower cigs later Friday night, toward tail end of TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Goodin/Uhlmann AVIATION.......JLA
Hazardous weather outlook, Sep 18, 9:49 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Green Bay WI 949 PM CDT Thu Sep 18 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 949 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms will be possible at times over parts of central Wisconsin on Friday, and across most of the area over the weekend into early next week. The risk of severe weather remains low. There is an increased risk of rip currents on Lake Michigan beaches south of Two Creeks Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-200300- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 949 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms will be possible at times this weekend through early next week. Any storm could pose a hazard to mariners. Gusty southeast winds will result in conditions hazardous to small craft Friday night into Saturday morning for Lake Michigan waters south of Sturgeon Bay. JLA
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:43 AM CDT | Small Craft Advisory | GRB | 37 hr | |
| Sep 19, 10:36 AM CDT | Areal Flood Advisory | GRB | Vilas | 3 hr |
| Sep 19, 4:20 PM CDT | Special Weather Statement | GRB | Wood | 25 min |
| Sep 19, 5:45 PM CDT | Special Weather Statement | GRB | Wood | 30 min |
| Sep 19, 6:45 PM CDT | Special Weather Statement | GRB | Waushara | 30 min |
| Sep 19, 6:52 PM CDT | Special Weather Statement | GRB | Portage | 23 min |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.